Alert archive / Nebraska / Wind Advisories in 2018
Wind Advisory 5, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Mar 30, 2018, 3:27 PM CDT for 14 counties in Nebraska; Monona County, Iowa. It took effect at Mar 31, 2018, 4:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2018, 3:27 PM CDT (20:27 UTC)
- In effect from
- Mar 31, 2018, 4:00 AM CDT
- Expired
- Mar 31, 2018, 1:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Omaha, NE
Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 102 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098 WWUS73 KOAX 302027 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 327 PM CDT Fri Mar 30 2018 IAZ043-NEZ011-012-015>018-031>034-311200- /O.NEW.KOAX.WI.Y.0005.180331T0900Z-180331T1800Z/ Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Madison-Stanton- Cuming-Burt- Including the cities of Onawa, Mapleton, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, and Decatur 327 PM CDT Fri Mar 30 2018 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM CDT SATURDAY... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect from 4 AM to 1 PM CDT Saturday. * TIMING...Northwest winds increase sharply behind a cold front, beginning in the 4 AM to 7 AM time range. Wind gusts will gradually decrease after Noon. * WINDS...Northwest winds will gust to 45 mph. * IMPACTS...Travel may become difficult for high profile or lightweight vehicles. Any loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
200 WWUS73 KOAX 310828 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 328 AM CDT Sat Mar 31 2018 ...STRONG NORTHWEST WINDS THROUGH THE MORNING... .A strong cold front slamming through eastern Nebraska and western Iowa early in the day will bring gusty northwest winds to much of northeast Nebraska and west central Iowa. Expect winds of 25 to 35 mph with gust to 45 mph through 1 PM. A gradual decrease in wind speeds is forecast during the afternoon. NEZ030-042>044-311630- /O.EXA.KOAX.WI.Y.0005.180331T0900Z-180331T1800Z/ Boone-Platte-Colfax-Dodge- Including the cities of Albion, St. Edward, Columbus, Schuyler, and Fremont 328 AM CDT Sat Mar 31 2018 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect until 1 PM CDT this afternoon. * TIMING...Northwest winds increase sharply behind a cold front as it plunges through the area between 4 AM and 7 AM. Wind gusts will gradually decrease after Noon. * WINDS...Northwest winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Travel may become difficult for high profile or lightweight vehicles. Any loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ043-NEZ011-012-015>018-031>034-311630- /O.CON.KOAX.WI.Y.0005.180331T0900Z-180331T1800Z/ Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Madison-Stanton- Cuming-Burt- Including the cities of Onawa, Mapleton, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, and Decatur 328 AM CDT Sat Mar 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * TIMING...Northwest winds increase sharply behind a cold front, beginning in the 4 AM to 7 AM time range. Wind gusts will gradually decrease after Noon. * WINDS...Northwest winds will gust to 45 mph. * IMPACTS...Travel may become difficult for high profile or lightweight vehicles. Any loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
124 WWUS73 KOAX 311747 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1247 PM CDT Sat Mar 31 2018 IAZ043-NEZ011-012-015>018-030>034-042>044-311900- /O.EXP.KOAX.WI.Y.0005.000000T0000Z-180331T1800Z/ Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge- Including the cities of Onawa, Mapleton, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, and Fremont 1247 PM CDT Sat Mar 31 2018 ...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... Gusty north winds will continue to diminish the rest of the afternoon. The wind advisory which was in effect, will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 30, 12:24 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Mar 30, 12:24 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1224 PM CDT Fri Mar 30 2018 .UPDATE... Issued at 1129 AM CDT Fri Mar 30 2018 Recent model data suggests a slight northward shift to the expected snow band Sunday morning. An early look at latest model guidance focuses potential for 1" up to 3" near/south of a line from Seward to Lincoln to Nebraska City and then just south of the southwest IA northwest MO border. Please note that this system will have a very delicate balance of strong dry air advection from the northeast vs very strong mid-level lift for producing precipitation. Still expect a pretty sharp gradient to the snow amounts on the northern fringe but in areas where the lift can outpace the dry air/evaporation, expect 6-12 hours of light to moderate+ snow. The ground is warm and will promote some melting from underneath so while there may be a narrow band with enough moisture to produce 4+ inches of snow, the presence of some melting should limit totals to less than 3 inches in most places. That said, it will be quite chilly Saturday night so the very surface may cool off nicely prior to snow fall...adding further complexity to the snow amount forecast. It will be interesting to see how the forecast evolves toward reality in the next 36 hours, but the potential exists for some decent accumulation on Easter morning. && .SHORT TERM...(Today through Saturday) Issued at 324 AM CDT Fri Mar 30 2018 Surface high pressure settled into the region overnight, allowing temperatures to settle into the upper 20s and lower 30s under gradually clearing skies. The surface high will drift southeast of the area through the day as a low pressure system intensifies to our north. Winds will become gusty, topping out around 25-30 kts, as the pressure gradient steepens in response to the strengthening low. High to Very High Fire Danger is still expected today as relative humidity values dip into the 30s this afternoon, in addition to breezy conditions. Temperatures will warm well into the mid to upper 50s today, before the low to our north moves southeast across the Dakotas, dragging a cold front across the area Friday night into Saturday morning. Overnight lows will dip into the 20s, once again in northeast Nebraska, but remain in the mid 40s near the Kansas/Missouri border. Highs on Saturday will only reach the mid 30s north and stay in the mid 40s south. Showers will be possible Friday evening into Saturday morning, mainly across the northeast portion of the CWA. Primarily rain is expected, but an hour or two of snow could mix in Saturday morning as colder air advects into the region. Any chance for thunder remains negligible at this time. Fire Danger will once again rise to High/Very High levels during the day, Saturday. Relative humidities will drop back into the lower 30s by the afternoon, as wind speeds increase once again behind the passing front. .LONG TERM...(Saturday night through Thursday) Issued at 324 AM CDT Fri Mar 30 2018 Cool air will remain in place through the weekend. Another shortwave is expected to move into the region, bringing an area of substantial frontogenetical forcing through central Nebraska. Models continue to indicate a sharp gradient between moderate snow and no precipitation along the northern edge of the band. And while the ECMWF hasn't trended north, like the latest NAM and GFS, it does allow the forcing to linger longer across far southeast Nebraska through Sunday afternoon. For now, expecting snowfall amounts of an inch or less southwest of a line from Albion to Falls City, NE. But, again, totals could increase or decrease depending on minor changes in where the band actually sets up. The rest of the extended forecast period looks to remain fairly active, with several disturbances/frontal passages bringing rounds of light rain and snow to the region. High temperatures generally appear to stay in the 40s and 50s, while lows remain in the 20s and 30s. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1224 PM CDT Fri Mar 30 2018 Generally expect VFR conditions most of the period. A strong cold front will push south through the TAF sites between 08z and 12z with winds increasing into the 20 to 30 knot range after the frontal passage. Some gusts may reach 30-35 knots. Some MVFR ceilings appear possible after 12z, especially at KOFK. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && UPDATE...Barjenbruch SHORT TERM...KG LONG TERM...KG AVIATION...Miller
Hazardous weather outlook, Mar 30, 3:35 AM CDT, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 335 AM CDT Fri Mar 30 2018 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-302245- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 335 AM CDT Fri Mar 30 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Ahead of a cold front, slightly warmer, drier and breezier conditions will elevate the fire danger risk into the high to very high category on Friday. Outdoor burning is not recommended. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Cooler temperatures are expected Saturday, but even windier conditions will keep the fire danger in the high to very high category. There is a chance of light snow late Saturday night into Sunday morning. At this time, any accumulations are expected to be an inch or less. There will also be some chance of light snow, or a rain snow mix Monday night through Tuesday morning and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight or Friday.
Nearby
Wind Advisories in Nebraska, 2018Wind Advisories in Iowa, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.